MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTERVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTERVASCULAR CATHETER
Catalog Number 381467
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd insyte¿ autoguard¿ shielded iv catheter had adhesive failure which caused a breach in sterility.No serious injury or medical intervention was reported.
 
Additional Manufacturer Narrative
Observations and testing could not be performed because units were not received for investigation of this incident.A complaint history check was performed, and this is the 8th related complaint reported with the defect/condition of package seal integrity poor/questionable with lot #6308948 regarding item (b)(4).Dhr review was performed on lot number 6308948.The product was built on afa line 6 from november 8, 2016 thru november 12, 2016.Packaging line 11 from november 11, 2016 thru november 14, 2016.Review of dhr revealed all required challenge samples, set-up and in process testing was performed in accordance with the quality plans.Review disclosed that (b)(4) and (b)(4) were issued for suspect wrinkled seal that could impact the outcome of the quality of the product relevant to the defect stated in the pir.Bd supplier oliver-tolas (ot) 29lp uses a standard reinforced paper that is common to many other suppliers, but the adhesive type and application is specific to oliver-tolas.There is sufficient evidence to demonstrate the ot material or adhesive application is the root cause.Due to continuous issues with ot, bd is moving to an alternate supplier for the top web material.(b)(4) was opened to investigate the package seal integrity complaints and implement corrective actions.The peura (end user risk analysis) was analyzed to determine the risk to customer.The analysis showed that due to low occurrence, current risk is acceptable.
 
Event or Problem Description
It was reported that bd insyte autoguard shielded iv catheter had adhesive failure which caused a breach in sterility.No serious injury or medical intervention was reported.
 
Additional Manufacturer Narrative
Date received by manufacturer: corrected to 2018-09-30.Date of event: corrected to (b)(6) 2018.
 
Event or Problem Description

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key7939915
Report Number1710034-2018-00753
Device Sequence Number941127
Product Code FOZ
UDI-Device Identifier30382903814672
UDI-Public30382903814672
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2019
Device Catalogue Number381467
Device Lot Number6308948
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/30/2018
09/30/2018
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date10/11/2018
12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;